Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for slightly low BP

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15611 Questions

default
Posted on Mon, 4 Aug 2014 in General Health
Question: I am a 71 year old male on bp medication. I have lost 50 pounds over last 4 months through diet/exercise I now weigh 228 lbs. bp now is 108/67. Is this ok?
Bp last couple of days has been in range of 109/67. Recently lost 50 pounds thru diet/exercise. I am 71 and now weigh 228 pounds at 6'3".

I take lisinopril HCTZ 20-12.5 once daily and one Atenolol 50 once daily.

Before weightloss i was typically in the 125/64 range.

Is my current bp reduction cause for alarm?
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
within normal range

Detailed Answer:
HI, thanks for using healthcare magic

The normal blood pressure is a systolic (top reading) below 129 and diastolic (bottom reading) below 89. The lower limit of normal is 90/60.
Your readings are above this lower limit and still within normal range.

Blood pressure normals vary from one person to the next. There are some persons who have a normal blood pressure where the systolic is less than 90 and the diastolic less than 60 and have no symptoms of low blood pressure.

Others have low blood pressure symptoms at readings above this.

If you are experiencing symptoms of low blood pressure then this level is too low for you and your doctor may need to discontinue at least one of your meds.

If you are not having any symptoms , then the medication may be continued as is.

Symptoms of low blood pressure are: (1)dizziness, which may be worse on standing
(2)shortness of breath
(3)excess sweating
(4)fainting
(5)blurred vision

The reduction of your blood pressure is a reflection on your successful weight loss.

Summary normal range: 90/60- 129/89

If you have symptoms- need blood pressure med change, if no symptoms doctor may choose to continue as is

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 27 minutes later
My only symptom is dizziness especially when standing and extreme sleepiness. I started a new med for allergy last week and it is Mucinex Allergy medication which is the same as allegra but seems to have helped my allergic symptions. Could this affect bp?
doctor
Answered by Dr. Michelle Gibson James 9 hours later
Brief Answer:
not a known effect of mucinex allergy

Detailed Answer:
HI

Sorry about the late reply

Mucinex allergy should not affect your blood pressure.

The dizziness on standing and fatigue may be a reflection on the effect of the blood pressure. This means that this blood pressure may be too low for you. You should consider speaking to your doctor so that your BP meds can be altered.

Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  

Recent questions on  Bp medication

doctor1 MD

Hi sir, my father 63 had a heart bypass surgery one year ago, he is fine but he has suddenly giddiness and felt down,. we met doctor and he took Ecg and BP everything is fine. after one month again he had giddiness and felt down then again met our...

doctor1 MD

Hello,
I'm a 45yr female with a vertical sleeve gastrectomy. On BP medication and have lost in excess of 40 kilo in 9 months. My question is when I'm doing excersize (Deep Water Running and Aqua Fit) during and afterwards I'm at the bathroom urinating frequently...All Bloods are good had that done a week ago. This is something I've noticed over the course of the last 8 months...

doctor1 MD

hi , i am 40 yr old male .was diagnosed diabetic 8yrs back. recently have been put on insulin (lantus) and oral medication. i on Bp medication ( telma) also. my cholestrol levels are normal..my testosterone levels were tested and the results were 365 ng/dl.i read for my age testosterone levels should be around 600 ng/l. i have been experiencing ed for 3yrs now. need help. i consulted a urologist and he straight away put me on injections . viagra doesnt seem to work. i have read on internet that l arginine suppliment help ed.
Ed is causing major depression. Can you suggest what should i do

doctor1 MD

I have been under a lot of pressure and stress lately and I have a history of anxiety . My blood pressure has been around 140/100 and I can’t seem to calm myself down enough right now and when I get nervous it goes a bit higher. I’ve never had...

doctor1 MD

Dear sir,
I am a 38 years old man, with a height of 5'9" and a weight of 80 kgs. On BP medication, Nasilam. I was taking regular alcohol. Recently, in July 13 the i had a severe stomch pain and was diagnosed as acute on chronic appendicitis and was on medication and the pain did not come after that. Now for the past 3-4 weeks have been having severe tiredness . After the complete hemogram,on 7/8/2011RBC--6.94 million/cmm
HB--20.2 g/dlWBC--5800/cmmPlatelets--203000/cmm
was on homeopathy medicines.
Now test taken on 13/9/2011
RBC--6.41HB--17.8
WBC--6600
Platelets--247000
. i am feeling tired.what might be the reason for this tiredness.

doctor1 MD

Im experiencing tight chest and high blood pressure .

doctor1 MD

I had a bottle of white wine at dinner last night. Woke up with a hangover and a racing pulse of 100 this a.m. I forced myself to eat something little so I can take my BP medication. I still feel very.... Nauseated. I had some beef broth w. pasta shells. After Eating I felt worse. I am on BP meds and liquid potassium. Any suggestions?